Alert archive / Illinois / Special Weather Statements in 2017
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Jul 22, 2017, 9:39 PM CDT for Clark County, Illinois. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2017, 9:39 PM CDT (02:39 UTC)
- Expired
- Jul 22, 2017, 10:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Lincoln, IL
County Clark County, IL
The radar
The Indianapolis radar (KIND), 123 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2392 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.0
The text
As transmitted.
790
WWUS83 KILX 230239
SPSILX
Special Weather Statement
National Weather Service Lincoln IL
939 PM CDT SAT JUL 22 2017
ILZ057-063-230315-
Clark-Edgar-
939 PM CDT SAT JUL 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EDGAR AND
NORTHEASTERN CLARK COUNTIES UNTIL 1015 PM CDT...
At 938 PM CDT, Doppler radar was tracking a strong thunderstorm near
Oliver, or near Paris, moving east at 35 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Paris, Marshall, Vermilion, Clarksville, Dennison, Oliver, Bell Ridge
and Sandford.
This includes Interstate 70 between mile markers 145 and 154.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3946 8788 3962 8776 3960 8753 3944 8753
3938 8754
TIME...MOT...LOC 0238Z 282DEG 32KT 3953 8773
$$
AutenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jul 22, 9:07 PM CDT, 32 minutes earlier.
Area forecast discussion, Jul 22, 9:07 PM CDT, 32 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 907 PM CDT Sat Jul 22 2017 .UPDATE... Issued at 907 PM CDT Sat Jul 22 2017 Updated forecast around 8 pm to remove heat products. Current forecast still looks good with chance of showers and storms south of I-72 to Danville line. Temp/wind forecast looks fine so additional update not needed at this time. && .SHORT TERM...(This evening through Sunday) ISSUED AT 314 PM CDT Sat Jul 22 2017 19z/2pm surface analysis shows a weak frontal boundary extending from southern Lake Michigan westward to the Iowa/Missouri border. The airmass ahead of the front is still recovering from early morning convection: however, latest LAPS data indicates CAPE values have increased to 2500-3500J/kg...with a max of over 4000J/kg noted south of I-70. Despite the increasing instability, storms have yet to re-develop. One reason is because much of the KILX CWA is currently under a region of subsidence in the wake of the morning storm complex, as evidenced by an anticyclonic curl on water vapor imagery across southeast Illinois. As this feature tracks further east and the cold front sinks southward, widely scattered thunderstorms will develop along/north of I-74 within the next 2-3 hours. Storms will become more widespread across east-central/southeast Illinois by mid to late evening, with a few of the storms potentially becoming strong to severe east of I-57. Have carried low chance PoPs everywhere during the evening, with high chance across the east accordingly. The showers/storms will drop further southward and will mainly be confined to the SE counties after midnight. The cold front will settle into the Ohio River Valley on Sunday: however, drier air will only trickle southward into the region... with dewpoints still expected to be in the lower 70s. Meanwhile, a vigorous short-wave trough noted on latest water vapor over southern Manitoba will track southeastward into Michigan. Increasing lift along/ahead of the trailing vort max will interact with the ample boundary layer moisture to trigger widely scattered thunderstorms across eastern Iowa into north-central Illinois Sunday afternoon. With CAPE values ranging from 2500-3500J/kg and 0-6km bulk shear increasing to around 40kt, a few of the cells could potentially produce marginally severe wind gusts and hail. Have included low chance PoPs along/north of a Jacksonville to Danville line during the afternoon...then further south to just north of I-70 in the evening. Do not think areal coverage will be that substantial...and think any storms that fire will dissipate after sunset as daytime instability wanes. .LONG TERM...(Sunday night through Saturday) ISSUED AT 314 PM CDT Sat Jul 22 2017 Once the upper wave passes to the east, high pressure will build into the Midwest early next week...bringing cooler and less humid conditions to central Illinois. High temperatures will drop into the middle to upper 80s for Monday and Tuesday before rebounding back into the 90s by Wednesday. Models are showing a significant trough digging across the Great Lakes by late in the period, which will allow another airmass change to arrive by the end of the week. 12z Jul 22 GFS has sped up the initial short-wave and its associated cold front, with scattered showers/thunder pushing into west-central Illinois as early as Wednesday afternoon. Meanwhile, the ECMWF remains about 6-12 hours slower with precip arrival. At this point, it appears the best rain chances will materialize Wednesday night through Thursday night, with all solutions taking the front south of the region by Friday. As a result, will carry high chance PoPs during that time, with cooler/drier weather returning for Friday and Saturday. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 628 PM CDT Sat Jul 22 2017 Storms are finally beginning to develop along the front in northern IL. However, as they move east they begin to weaken. This front will drift south this evening. So thinking now is that pops for PIA and BMI will be very small and precip will be south of them. So will not have VCTS for them. SPI/DEC/CMI however could still see some precip/ts as the front drops near them and convection from the west could begin to move into central IL or storms will develop on the front as it moves little south. So will have VCTS for these three sites for several hours this evening. By midnight all sites should be dry and front should be south of SPI/DEC/CMI. Any precip that occurs this evening could result in fog toward morning given the mostly clear skies and lighter winds overnight. Winds will become northerly tomorrow behind the front and am expecting some scattered CU to develop tomorrow. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Auten SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Auten
Hazardous weather outlook, Jul 22, 3:20 PM CDT, 6 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 320 PM CDT Sat Jul 22 2017 ILZ030-031-038-043>046-055>057-063-230730- Champaign-Clark-Coles-De Witt-Douglas-Edgar-Marshall-McLean-Piatt- Vermilion-Woodford- 320 PM CDT Sat Jul 22 2017 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... Hot and humid conditions will prevail through early this evening with Heat Index values of 105 to 110. Slightly cooler and less humid air will filter in on Sunday. Scattered thunderstorms are expected this evening. A few of the storms may produce gusty winds, torrential rainfall and frequent lightning. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Widely scattered thunderstorms will be possible on Sunday. A few of the storms will be capable of producing strong wind gusts during the afternoon and early evening hours. As another frontal boundary approaches the area later Wednesday and Thursday, the chances for thunderstorms will increase across the area. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be needed this evening. ILZ027>029-036-037-041-042-230730- Fulton-Knox-Logan-Mason-Peoria-Stark-Tazewell- 320 PM CDT Sat Jul 22 2017 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Hot and humid conditions will prevail through early this evening with Heat Index values of 105 to 110. Slightly cooler and less humid air will filter in on Sunday. Scattered thunderstorms are expected this evening. A few of the storms may produce gusty winds, torrential rainfall and frequent lightning. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Widely scattered thunderstorms will be possible on Sunday. A few of the storms will be capable of producing strong wind gusts during the afternoon and early evening hours. As another frontal boundary approaches the area later Wednesday and Thursday, the chances for thunderstorms will increase across the area. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be needed this evening. ILZ040-047>054-061-062-066>068-071>073-230730- Cass-Christian-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence- Macon-Menard-Morgan-Moultrie-Richland-Sangamon-Schuyler-Scott- Shelby- 320 PM CDT Sat Jul 22 2017 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TONIGHT... Hot and humid conditions will prevail through early this evening with Heat Index values of 105 to 110. Slightly cooler and less humid air will filter in on Sunday. Scattered thunderstorms are expected tonight. A few of the storms may produce gusty winds, torrential rainfall and frequent lightning. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... As another frontal boundary approaches the area Wednesday night and Thursday, the chances for thunderstorms will increase across the area. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be needed tonight. Bak
In the hours before
Local storm report, Jul 22, 5:15 PM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
515 PM CDT SAT JUL 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HEAVY RAIN 1 S CAMP GROVE 41.07N 89.63W
07/22/2017 M2.25 INCH MARSHALL IL TRAINED SPOTTER
OVERNIGHT RAINFALL
&&
EJLSpecial weather statement, Jul 22, 9:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
939 PM CDT SAT JUL 22 2017
ILZ057-063-230315-
Clark-Edgar-
939 PM CDT SAT JUL 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EDGAR AND
NORTHEASTERN CLARK COUNTIES UNTIL 1015 PM CDT...
At 938 PM CDT, Doppler radar was tracking a strong thunderstorm near
Oliver, or near Paris, moving east at 35 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Paris, Marshall, Vermilion, Clarksville, Dennison, Oliver, Bell Ridge
and Sandford.
This includes Interstate 70 between mile markers 145 and 154.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3946 8788 3962 8776 3960 8753 3944 8753
3938 8754
TIME...MOT...LOC 0238Z 282DEG 32KT 3953 8773
AutenThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 10:36 PM CDT | Special Weather Statement | ILX | Crawford | 39 min |
| Jul 22, 11:22 PM CDT | Special Weather Statement | ILX | Clark | 38 min |
| Jul 22, 11:27 PM CDT | Special Weather Statement | ILX | Coles | 48 min |
| Jul 22, 11:32 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Edgar | 43 min |
| Jul 23, 12:11 AM CDT | Severe Thunderstorm Warning | ILX | Clark | 34 min |
| Jul 23, 12:14 AM CDT | Severe Thunderstorm Warning | ILX | Lawrence, Richland | 46 min |
| Jul 23, 3:08 AM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 52 min |
| Jul 23, 3:57 AM CDT | Special Weather Statement | ILX | Morgan | 78 min |
| Jul 23, 4:16 AM CDT | Special Weather Statement | ILX | Christian | 74 min |
| Jul 23, 4:46 AM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham, Jasper, Richland | 44 min |
| Jul 23, 5:16 AM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper, Lawrence, Richland | 44 min |
| Jul 23, 5:58 AM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper, Lawrence, Richland | 47 min |
| Jul 23, 4:21 PM CDT | Special Weather Statement | ILX | Morgan | 24 min |
| Jul 23, 4:29 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 20 min |
Nearby
Special Weather Statements in Illinois, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.